Hail, Cheatham
- When
- May 13, 6:15 AM CST
- Where
- Cheatham County, 1.12 mi E of Kingston Spgs
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.100, -87.100
Severe thunderstorms occurred across two Middle Tennessee counties during the morning hours on Friday, May 13th, and another severe thunderstorm occurred across Stewart County during the late afternoon hours that same day. This resulted in thunderstorm wind damage events and a large hail event.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Severe thunderstorms occurred across two Middle Tennessee counties during the morning hours on Friday, May 13th, and another severe thunderstorm occurred across Stewart County during the late afternoon hours that same day. This resulted in thunderstorm wind damage events and a large hail event.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 13, 6:13 AM CST, 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 713 AM CDT FRI MAY 13 2011 .AVIATION UPDATE...FOR 12Z TAFS. AREA OF RW/TRW MOVG NE AROUND 30 MPH INTO KBNA BY 13Z AND NEAR KCSV 15Z. COUPLE OF OUTFLOWS COULD DEVELOP STORMS FURTHER EAST INTO KBNA 12-13Z. MVFR CIGS POSSIBLE WITH MORNING ACTIVITY. BULK OF PCPN EXPECTED TO DEPART THIS AFTN WITH VFR CONDITIONS. ANOTHER AREA OF PCPN LOOKS TO DEVELOP TNGT WITH H5 CLOSED LOW SHIFTING EAST OVR NW MID TN. && .PREV DISCUSSION... /ISSUED 450 AM CDT FRI MAY 13 2011/ MESOSCALE UPDATE... A LINE CONTAINING NUMEROUS THUNDERSTORMS IN WESTERN TENNESSEE IS HEADED EAST AT 30 MPH...AND AT 445 AM THE LEADING EDGE WAS APPROACHING THE TENNESSEE RIVER. STORMS IN WEST TENNESSEE HAVE GENERALLY WEAKENED OVER THE LAST HOUR BUT STILL HAVE MANAGED TO MAINTAIN A QUASI-LINE CONFIGURATION. THE STORMS ARE MOVING INTO AN ENVIRONMENT THAT OFFERS LESS INSTABILITY BUT STORM OR TWO COULD STILL BECOME MARGINALLY SEVERE AS THEY APPROACH THE TENNESSEE RIVER. ISSUED AN SPS EARLIER ADDESSING THE APPROACHING STORMS WITH WIND GUSTS TO 40 MPH. BOYD PREV DISCUSSION... /ISSUED 426 AM CDT FRI MAY 13 2011/ SHORT TERM (THRU MON)... H5 CLOSED LOW WL DRIFT EAST ACR SOUTHERN MO TDAY. SYSTEM WL MAINTAIN DEEP SOUTHWEST FLOW AND MOIST AIRMASS ACR MID TN. RW/TRW ARE EXPECTED TO DEVELOP IN W MID TN THIS MORNING...WITH STORM MOVEMENT ENE AROUND 30 MPH. CLOUDS/PCPN WL KEEP HIGH TEMPS IN THE LWR 80S MOST SPOTS TDAY FACTORING IN BRIEF AFTN SUN. AS FOR STORM POTENTIAL...MODEL LI/S ARE -3 AND GFS SHOWALTER NEAR ZERO TDAY. A FEW STR-SVR STORMS POSSIBLE WITH WIND GUSTS TO 50 MPH AND HAIL. NO WIDESPREAD HAZARDOUS WEATHER EXPECTED TDAY. H5 CLOSED LOW MOVES OVR NW MID TN TNGT. SHOWERS AND THUNDERSTORMS WL REMAIN LIKELY TNGT. ANOTHER ONE QUARTER TO ONE HALF INCH RAINFALL PROBABLE...WITH A FEW STRONG STORMS/WIND GUSTS TO 50 MPH POSSIBLE. COLD FRONT MOVES ACR MID TN SAT. COLDER H8 TEMPS AND LOW CLOUDS WL PRESIST ACR THE REGION. HIGHS ARE EXPECTED IN THE MID 60S MOST SPOTS W/LINGERING SHOWERS SAT. CLOSED LOW REMAINS OVR THE OH-TN VLYS SUN-MON WITH COOL/CLOUDY CONDITIONS AND SCATTERED SHOWERS. LONG TERM (TUE-THU)... H5 CLOSED LOW IS SLOW TO DEPART THE REGION. EXPECT COOL TEMPS AND MOSTLY CLOUDY SKIES TUE. MORE SUN EXPECTED WED-THU WITH SLOW WARMING TREND. KEPT FAR EXPECTED DRY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 517 AM CDT FRI MAY 13 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-141030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 517 AM CDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER...WITH ISOLATED STORMS CAPABLE OF DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 04
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 432 AM CDT FRI MAY 13 2011 TNZ005-022>024-056-093-131030- BENTON-HOUSTON-HUMPHREYS-PERRY-STEWART-WAYNE- 432 AM CDT FRI MAY 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HOUSTON...HUMPHREYS... PERRY...STEWART AND WAYNE COUNTIES... AT 428 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JUST WEST OF PARIS TO 20 MILES WEST OF PARSONS...MOVING EAST AT 30 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. BOYD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 553 AM CDT FRI MAY 13 2011 TNZ005-006-022>025-056>058-093-094-131145- BENTON-DICKSON-HICKMAN-HOUSTON-HUMPHREYS-LAWRENCE-LEWIS-MONTGOMERY- PERRY-STEWART-WAYNE- 553 AM CDT FRI MAY 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BENTON...DICKSON...HICKMAN... HOUSTON...HUMPHREYS...LAWRENCE...LEWIS...MONTGOMERY...PERRY...STEWART AND WAYNE COUNTIES... AT 544 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES NORTHEAST OF MURRAY TO 12 MILES NORTH OF LINDEN TO 9 MILES WEST OF PINEFLAT... OR ALONG A LINE EXTENDING FROM 20 MILES NORTHEAST OF MURRAY TO 12 MILES NORTH OF LINDEN TO 18 MILES SOUTHWEST OF SAVANNAH...MOVING EAST AT 30 MPH. SHOWERS AND STORMS WILL MOVE ALONG INTERSTATE 65 AND INTO THE NASHVILLE AROUND 745 AM. HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. BOYD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 708 AM CDT FRI MAY 13 2011 TNZ007-025>027-131300- CHEATHAM-DAVIDSON-DICKSON-ROBERTSON- 708 AM CDT FRI MAY 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...DICKSON AND ROBERTSON COUNTIES... AT 707 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BURNS...OR 6 MILES EAST OF DICKSON...MOVING NORTHEAST AT 25 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. BOYD
The Nashville radar (KOHX), 51 km away, was scanning. The volume nearest the first event began at 12:17 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
A tree and power lines were reported downed on Richardson Avenue.
A tree was downed in Dover.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2011Every state in 2011This day in weather historyWarnings in Tennessee, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 306680, 308115, 308116.